Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Mar 20, 2016, 4:19 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 34 counties in Missouri. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 4:19 AM CDT (09:19 UTC)
- In effect from
- Mar 21, 2016, 1:00 AM CDT
- Expired
- Mar 21, 2016, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS73 KSGF 200919 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 AM CDT SUN MAR 20 2016 ...BELOW FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS THROUGH MONDAY MORNING... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201730- /O.UPG.KSGF.FZ.A.0001.160321T0600Z-160321T1400Z/ /O.NEW.KSGF.FZ.W.0003.160321T0600Z-160321T1400Z/ /O.CON.KSGF.FZ.W.0002.000000T0000Z-160320T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN... CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK... SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY... PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE... KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 419 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES WILL REMAIN IN THE LOWER 30S EARLY THIS MORNING...WITH A FEW LOCATIONS DROPPING INTO THE UPPER 20S. TEMPERATURES TONIGHT INTO EARLY MONDAY MORNING WILL DROP INTO THE UPPER 20S TO THE LOWER 30S...WITH THE MIDDLE 20S ACROSS PORTIONS OF THE EASTERN MISSOURI OZARKS. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL CONTINUE EARLY THIS MORNING AND OCCUR AGAIN TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WISE
4 follow-up statements
647 WWUS73 KSGF 201358 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 858 AM CDT SUN MAR 20 2016 ...BELOW FREEZING TEMPERATURES LATE TONIGHT AND EARLY MONDAY MORNING... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-202200- /O.EXP.KSGF.FZ.W.0002.000000T0000Z-160320T1400Z/ /O.CON.KSGF.FZ.W.0003.160321T0600Z-160321T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN... CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK... SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY... PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE... KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 858 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * TEMPERATURE...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
398 WWUS73 KSGF 201857 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT SUN MAR 20 2016 ...BELOW FREEZING TEMPERATURES TONIGHT AND EARLY MONDAY MORNING... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211300- /O.CON.KSGF.FZ.W.0003.160321T0600Z-160321T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN... CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK... SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY... PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE... KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 157 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * TEMPERATURE...SEVERAL HOURS OF BELOW FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT INTO EARLY MONDAY MORNING. TEMPERATURES WILL DROP INTO THE MIDDLE TO UPPER 20S FOR MOST LOCATIONS TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
221 WWUS73 KSGF 210922 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 422 AM CDT MON MAR 21 2016 ...BELOW FREEZING TEMPERATURES WILL CONTINUE THROUGH THE EARLY MORNING HOURS TODAY... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211400- /O.CON.KSGF.FZ.W.0003.000000T0000Z-160321T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN... CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK... SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY... PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE... KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 422 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...HAVE DROPPED INTO THE UPPER 20S TO LOWER 30S EARLY THIS MORNING WITH SEVERAL HOURS OF BELOW FREEZING TEMPERATURES OCCURRING. TEMPERATURES WILL CONTINUE TO DROP INTO THE MIDDLE TO UPPER 20S FOR MOST LOCATIONS EARLY THIS MORNING. * IMPACTS...THE SUB-FREEZING TEMPERATURES WILL DAMAGE OR KILL SENSITIVE VEGETATION AND CROPS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WISE
221 WWUS73 KSGF 211355 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 855 AM CDT MON MAR 21 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211500- /O.EXP.KSGF.FZ.W.0003.000000T0000Z-160321T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...FORT SCOTT...PAWNEE STATION... CHICOPEE...LONE OAK...PITTSBURG...BAXTER SPRINGS...LOWELL... RIVERTON...COLUMBUS...NEUTRAL...SHERWIN...STIPPVILLE...WARSAW... WHITAKERVILLE...COLE CAMP...CROCKERVILLE...MORA...EDMONSON... LINCOLN...VERSAILLES...ROCKY MOUNT...STOVER...LAURIE... AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NEVADA...TIFFIN... APPLETON CITY...JOHNSON CITY...WEAUBLEAU...HERMITAGE...QUINCY... WHEATLAND...CROSS TIMBERS...OSAGE BEACH...CAMDENTON... DECATURVILLE...ROACH...VILLAGE OF FOUR SEASONS... FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE...ROLLA... KENOMA...LAMAR...CEDAR SPRINGS...EL DORADO SPRINGS...FILLEY... ARNICA...CAPLINGER MILLS...STOCKTON...BOLIVAR...BUFFALO... CHARITY...FOOSE...MARCH...PLAD...WINDYVILLE...OLIVE...LYNCHBURG... LEBANON...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...JOPLIN... CARTHAGE...GREENFIELD...LOCKWOOD...MEINERT...SPRINGFIELD... MARSHFIELD...NORTHVIEW...SEYMOUR...ROGERSVILLE...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...NEOSHO...AURORA... MOUNT VERNON...MARIONVILLE...NIXA...CHRISTIAN CENTER...OZARK... SELMORE...VANZANT...AVA...GOODHOPE...ROME...SQUIRES...DOGWOOD... POMONA...POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK... WEST PLAINS...WHITE CHURCH...TERESITA...WINONA...BIRCH TREE... MONTIER...ANDERSON...NOEL...GOODMAN...SOUTH WEST CITY... PINEVILLE...ROCKY COMFORT...MONETT...MADRY...CASSVILLE... KIMBERLING CITY...CRANE...ELSEY...INDIAN POINT... SILVER DOLLAR CITY...BRANSON...HOLLISTER...KIRBYVILLE... EDGEWATER BEACH...FORSYTH...OZARK BEACH...POWERSITE...WASOLA... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 855 AM CDT MON MAR 21 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL WARM UP ABOVE FREEZING BY 9 AM THIS MORNING. $$ GRIFFIN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Mar 20, 4:05 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 20, 4:05 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
405 AM CDT SUN MAR 20 2016
.SHORT TERM...(Today and tonight)
Issued at 345 AM CDT Sun Mar 20 2016
An upper level low is currently slowly spreading south across
Missouri early this morning. Scattered flurries and some pockets
of light snow showers are occurring under the low and will spread
south across the area early this morning. As temperatures warm
later this morning into early this afternoon some scattered
sprinkles or light rain showers will occur across mainly the
eastern Ozarks. As the low spreads off to the southeast the rain
will end by late this afternoon with clear skies occurring
tonight.
Temperatures are currently in the lower 30s with pockets of upper
20s across southeastern Kansas and southwestern Missouri where
there is less cloud cover. Clouds will continue to spread south
across the area and temperatures will hold steady in the lower
30s, with several hours of temperatures at or below freezing
occurring. Will keep the Freeze Warning out through 9 am this
morning.
Another cool dry day will occur today as highs warm into the
middle 40s under mainly cloudy skies through much of the day.
Skies will clear by this evening as surface high pressure spreads
over the area. With light winds and clear skies temperatures
should fall fairly quickly Sunday evening and night. As the
surface high continues to spread off to the east, southerly winds
will start to return from west to east tonight, but for much of
the night will remain light. The southerly winds could have
temperatures steady off and start to warm, mainly across extreme
southeastern Kansas late tonight. But before this occurs still
expecting temperatures to drop below freezing for several hours.
Lows in the upper 20s are expected farther east where the
southerly winds will be slower to return, with lows in the middle
20s not out of the question in some locations. Therefore, will go
ahead and upgrade the current Freeze Watch to a Freeze Warning for
tonight into early Monday morning.
.LONG TERM...(Monday through Saturday)
Issued at 345 AM CDT Sun Mar 20 2016
Southerly winds will return on Monday and start to usher in
warming conditions on gusty south to southwesterly winds. Highs
on Monday will warm into the 60s with highs in the 70s expected
on Tuesday and Wednesday. South to southwesterly winds will
continue to be gusty on both Tuesday and Wednesday as the pressure
gradient increases as surface high pressure moves across the
plains.
A dry air mass is currently in place across the area and will
remain in place on Monday. Moisture will start to slowly return on
Tuesday, but with warmer conditions expected dry conditions will
once again occur. Winds will also be stronger on Tuesday than
Monday. As a result of the strong winds and dry conditions
elevated to significant fire weather conditions are expected both
Monday and Tuesday afternoon. Please see the Fire Weather
Discussion below for more details.
An upper level trough and surface low will push across the plains
and into the region by Thursday. Ahead of the system isentropic
lift will start to develop across the area Wednesday afternoon
into Wednesday evening and few hit and miss showers and
thunderstorms will be possible.
As the upper level trough and associated surface cold front
spread east Wednesday night into Thursday morning showers and
thunderstorms will increase in coverage as they spread east.
Instability will increase across the area but may remain more on
the limited side, especially with much of the activity currently
expected during the overnight and early morning hours. Still if
enough instability can develop a few strong to severe storms will
be possible.
Colder temperatures will spread into the area behind this system
Thursday night into Friday morning with temperatures around the
freezing mark expected. The cool down will be short lived as
temperatures warm into the weekend. Another upper level shortwave
trough will then sweep through the region this weekend and could
bring additional rain chances to the area.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1137 PM CDT Sat Mar 19 2016
Cold core upper low currently moving southeastward from northern
Missouri toward southeast Missouri will bring increasing cloud
cover with clouds heights dropping to near MVFR through the night
and into Sunday morning. Weak echoes are showing up over the
Kansas City Metro currently. Expect continued southeast movement
with scattered light snow showers mainly to the east of our TAF
sites...so have not included snow in TAFS at this time.
Should see a fairly persistent northwest wind through the next 24
hours as Canadian High pressure continues to shift southward
across the Plains.
&&
.FIRE WEATHER...
Issued at 345 AM CDT Sun Mar 20 2016
Confidence is increasing that elevated to significant fire weather
conditions will develop on Monday and Tuesday afternoons...with
even some potential for Wednesday too.
Brisk and gusty south to southwest winds will develop on Monday
and will be even stronger on Tuesday. Despite the southerly winds,
low level moisture will be slow to increase across the area.
Thus, we are looking at afternoon humidities in the 20-30% range
over most areas. At this time, it appears that the greatest risk
for critical fire weather conditions will be across western
Missouri and extreme southeastern Kansas both afternoons.
We will also have to watch Wednesday afternoon as models indicate
the potential passage of a dry line across extreme southeastern
Kansas and far western Missouri. If this happens, humidities would
quickly drop with winds shifting to the west-southwest and
remaining brisk and gusty. This would again result in elevated to
significant fire weather conditions.
&&
.SGF Watches/Warnings/Advisories...
MO...Freeze Watch from late tonight through Monday morning for
MOZ055>058-066>071-077>083-088>098-101>106.
Freeze Warning until 9 AM CDT this morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Freeze Watch from late tonight through Monday morning for KSZ073-
097-101.
Freeze Warning until 9 AM CDT this morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Terry
FIRE WEATHER...Wise/SchaumannHazardous weather outlook, Mar 19, 7:07 PM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT SAT MAR 19 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 707 PM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... EXTREME FREEZE RISK. DISCUSSION... FREEZING TEMPERATURES ARE AGAIN LIKELY ACROSS THE ENTIRE OUTLOOK AREA TONIGHT INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HARD FREEZE WILL ONCE AGAIN BE LIKELY ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS SUNDAY NIGHT. GUSTY SOUTHWEST WINDS AND LOW AFTERNOON HUMIDITIES ARE EXPECTED MONDAY AND TUESDAY...LEADING TO AN ELEVATED TO SIGNIFICANT FIRE DANGER ACROSS MUCH OF THE AREA. INCREASED FIRE DANGER WILL AGAIN BE POSSIBLE WEDNESDAY AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. WIND GUSTS OVER 30 MPH ARE EXPECTED AT TIMES FROM MONDAY THROUGH WEDNESDAY. GUSTS AROUND 45 MPH WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. THUNDERSTORMS WILL BE POSSIBLE FROM LATER WEDNESDAY INTO THURSDAY MORNING AS A STORM SYSTEM CROSSES THE REGION. THERE IS A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS IF ENOUGH INSTABILITY CAN DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:46 PM CDT | Fire Weather Watch | SGF | Bourbon, Cherokee, Crawford | 14 hr |
| Mar 20, 2:46 PM CDT | Fire Weather Watch | SGF | Bourbon, Cherokee, Crawford | 37 hr |
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.